Rudolf Speich, MD; Barbara Saesseli, MD; Ulrich Hoffmann, MD; Klaus A. Neftel, MD; Juerg Reichen, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Indocyanine-green is used for determination of cardiac output, liver function testing, chorioidal angiography, and capillary microscopy. We report three cases of patients with anaphylactoid reactions to indocyanine-green, which together with reports in the literature suggest a dose-dependent pseudoallergic mechanism, rather than a true immune mechanism.
A 49-year-old man received indocyanine-green, 5 mg/kg body weight for capillary microscopy. Within 10 seconds, he developed flush, dyspnea, and shock.
A 56-year-old man received indocyanine-green, 0.5 mg/kg for liver function testing. Within 1 minute, he developed acute bronchospasm, hypotension, and cardiorespiratory arrest.
A 62-year-old man received indocyanine-green, 0.5 mg/kg for liver
Speich R, Saesseli B, Hoffmann U, Neftel KA, Reichen J. Anaphylactoid Reactions after Indocyanine-Green Administration. Ann Intern Med. 1988;109:345–346. doi: 10.7326/0003-4819-109-4-345_2
Download citation file:
Published: Ann Intern Med. 1988;109(4):345-346.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use